Multijam solutions in traffic models with velocity-dependent driver strategies

Paul Carter, Peter Leth Christiansen, Yuri B. Gaididei, Carlos Gorria, Bjorn Sandstede, Mads Peter Sørensen, Jens Starke

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

The optimal-velocity follow-the-leader model is augmented with an equation that allows each driver to adjust their target headway according to the velocity difference between the driver and the car in front. In this more detailed model, which is investigated on a ring, stable and unstable multipulse or multijam solutions emerge. Analytical investigations using truncated Fourier analysis are confirmed and complemented by a detailed numerical bifurcation analysis. In addition to standard rotating waves, time-modulated waves are found.

Original languageEnglish (US)
Pages (from-to)1895-1918
Number of pages24
JournalSIAM Journal on Applied Mathematics
Volume74
Issue number6
DOIs
StatePublished - Jan 1 2014
Externally publishedYes

Keywords

  • Multipulse solutions
  • Numerical bifurcation analysis
  • Optimal velocity model
  • Stability of traffic jams
  • Traffic modeling
  • Traveling waves

Fingerprint Dive into the research topics of 'Multijam solutions in traffic models with velocity-dependent driver strategies'. Together they form a unique fingerprint.

  • Cite this

    Carter, P., Christiansen, P. L., Gaididei, Y. B., Gorria, C., Sandstede, B., Sørensen, M. P., & Starke, J. (2014). Multijam solutions in traffic models with velocity-dependent driver strategies. SIAM Journal on Applied Mathematics, 74(6), 1895-1918. https://doi.org/10.1137/130949427